Previous |  Up |  Next

Article

Title: Nonsymmetric solutions of a nonlinear boundary value problem (English)
Author: Peres, Sámuel
Language: English
Journal: Czechoslovak Mathematical Journal
ISSN: 0011-4642 (print)
ISSN: 1572-9141 (online)
Volume: 64
Issue: 2
Year: 2014
Pages: 495-508
Summary lang: English
.
Category: math
.
Summary: We study the existence and multiplicity of positive nonsymmetric and sign-changing nonantisymmetric solutions of a nonlinear second order ordinary differential equation with symmetric nonlinear boundary conditions, where both of the nonlinearities are of power type. The given problem has already been studied by other authors, but the number of its positive nonsymmetric and sign-changing nonantisymmetric solutions has been determined only under some technical conditions. It was a long-standing open question whether or not these conditions can be omitted. In this article we provide the answer. Our main tool is the shooting method. (English)
Keyword: nonlinear second order ordinary differential equation
Keyword: existence of solution
Keyword: multiplicity of solution
Keyword: nonlinear boundary condition
Keyword: shooting method
Keyword: time map
MSC: 34B08
MSC: 34B15
MSC: 34B18
idZBL: Zbl 06391508
idMR: MR3277750
DOI: 10.1007/s10587-014-0115-8
.
Date available: 2014-11-10T09:53:47Z
Last updated: 2016-07-01
Stable URL: http://hdl.handle.net/10338.dmlcz/144012
.
Reference: [1] Andreu, F., Mazón, J. M., Toledo, J., Rossi, J. D.: Porous medium equation with absorption and a nonlinear boundary condition.Nonlinear Anal., Theory Methods Appl., Ser. A 49 (2002), 541-563. Zbl 1011.35109, MR 1888335, 10.1016/S0362-546X(01)00122-5
Reference: [2] Arrieta, J. M., Rodríguez-Bernal, A.: Localization on the boundary of blow-up for reaction-diffusion equations with nonlinear boundary conditions.Commun. Partial Differ. Equations 29 (2004), 1127-1148. Zbl 1058.35119, MR 2097578, 10.1081/PDE-200033760
Reference: [3] Brighi, B., Ramaswamy, M.: On some general semilinear elliptic problems with nonlinear boundary conditions.Adv. Differ. Equ. 4 (1999), 369-390. Zbl 0948.35047, MR 1671255
Reference: [4] Cano-Casanova, S.: On the positive solutions of the logistic weighted elliptic BVP with sublinear mixed boundary conditions.Spectral Theory and Nonlinear Analysis with Applications to Spatial Ecology. Proceedings of the international seminar on spectral theory and nonlinear analysis, Universidad Complutense de Madrid, 2004 S. Cano-Casanova et al. World Scientific, Hackensack (2005), 1-15. Zbl 1137.35373, MR 2328349
Reference: [5] Chipot, M., Fila, M., Quittner, P.: Stationary solutions, blow up and convergence to stationary solutions for semilinear parabolic equations with nonlinear boundary conditions.Acta Math. Univ. Comen., New Ser. 60 (1991), 35-103. Zbl 0743.35038, MR 1120596
Reference: [6] Chipot, M., Quittner, P.: Equilibria, connecting orbits and a priori bounds for semilinear parabolic equations with nonlinear boundary conditions.J. Dyn. Differ. Equations 16 (2004), 91-138. Zbl 1077.35065, MR 2093837, 10.1023/B:JODY.0000041282.14930.7a
Reference: [7] Chipot, M., Ramaswamy, M.: Semilinear elliptic problems with nonlinear boundary conditions.Differ. Equ. Dyn. Syst. 6 (1998), 51-75. Zbl 0985.35032, MR 1660245
Reference: [8] Fila, M., Kawohl, B.: Large time behavior of solutions to a quasilinear parabolic equation with a nonlinear boundary condition.Adv. Math. Sci. Appl. 11 (2001), 113-126. Zbl 1194.35055, MR 1841563
Reference: [9] Fila, M., Velázquez, J. J. L., Winkler, M.: Grow-up on the boundary for a semilinear parabolic problem.Nonlinear elliptic and parabolic problems: a special tribute to the work of Herbert Amann. Proc. Conf., Zürich, 2004 M. Chipot, J. Escher Progress in Nonlinear Differential Equations and Their Applications 64 Birkhäuser, Basel (2005), 137-150. Zbl 1090.35034, MR 2185214
Reference: [10] García-Melián, J., Morales-Rodrigo, C., Rossi, J. D., Suárez, A.: Nonnegative solutions to an elliptic problem with nonlinear absorption and a nonlinear incoming flux on the boundary.Ann. Mat. Pura Appl. (4) 187 (2008), 459-486. Zbl 1150.35011, MR 2393144
Reference: [11] Leung, A. W., Zhang, Q.: Reaction diffusion equations with non-linear boundary conditions, blowup and steady states.Math. Methods Appl. Sci. 21 (1998), 1593-1617. MR 1654625, 10.1002/(SICI)1099-1476(19981125)21:17<1593::AID-MMA12>3.0.CO;2-1
Reference: [12] Gómez, J. López, Márquez, V., Wolanski, N.: Dynamic behavior of positive solutions to reaction-diffusion problems with nonlinear absorption through the boundary.Rev. Unión Mat. Argent. 38 (1993), 196-209. MR 1276024
Reference: [13] Morales-Rodrigo, C., Suárez, A.: Some elliptic problems with nonlinear boundary conditions.Spectral Theory and Nonlinear Analysis with Applications to Spatial Ecology. Proceedings of the international seminar on spectral theory and nonlinear analysis, Universidad Complutense de Madrid, 2004 S. Cano-Casanova et al. World Scientific, Hackensack (2005), 175-199. Zbl 1133.35369, MR 2328357
Reference: [14] Peres, S.: Solvability of a nonlinear boundary value problem.Acta Math. Univ. Comen., New Ser. 82 (2013), 69-103. MR 3028151
Reference: [15] Quittner, P.: On global existence and stationary solutions for two classes of semilinear parabolic problems.Commentat. Math. Univ. Carol. 34 (1993), 105-124. Zbl 0794.35089, MR 1240209
Reference: [16] Rodríguez-Bernal, A., Tajdine, A.: Nonlinear balance for reaction-diffusion equations under nonlinear boundary conditions: dissipativity and blow-up.J. Differ. Equations 169 (2001), 332-372. Zbl 0999.35047, MR 1808470, 10.1006/jdeq.2000.3903
Reference: [17] Rossi, J. D.: Elliptic problems with nonlinear boundary conditions and the Sobolev trace theorem.Stationary Partial Differential Equations. Vol. II. M. Chipot, P. Quittner Handbook of Differential Equations Elsevier/North Holland, Amsterdam (2005), 311-406. Zbl 1207.35160, MR 2181485
.

Files

Files Size Format View
CzechMathJ_64-2014-2_15.pdf 253.8Kb application/pdf View/Open
Back to standard record
Partner of
EuDML logo